Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 13, NWS Tallahassee, FL

February 25, 2008Calhoun County, Florida

NWS Tallahassee, FL issued this river flood warning at Feb 25, 2008, 11:15 AM CST for Calhoun County, Florida. It took effect at Feb 25, 2008, 7:12 PM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 11:15 AM CST (17:15 UTC)
In effect from
Feb 25, 2008, 7:12 PM CST
Expired
Mar 1, 2008, 9:06 AM CST
In force
5 days
Issued by
NWS Tallahassee, FL
Flood severity
Moderate

County Calhoun County, FL

The radar

The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chipola River near Altha (CR 274) (ALTF1).

Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02359000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 251715
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1215 PM EST MON FEB 25 2008

...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN FLORIDA... 

  CHIPOLA RIVER NEAR ALTHA AFFECTING CALHOUN COUNTY
 ...MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...


SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC013-261715-
/O.NEW.KTAE.FL.W.0013.080226T0112Z-080301T0325Z/
/ALTF1.2.ER.080226T0112Z.080227T1800Z.080229T2125Z.NO/
1215 PM EST MON FEB 25 2008

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHIPOLA RIVER NEAR ALTHA.
* FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM MONDAY THE STAGE WAS 21.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  26.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY FRIDAY AFTERNOON.


$$
5 follow-up statements
000 
WGUS82 KTAE 261558
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1058 AM EST TUE FEB 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND 
  LIBERTY COUNTIES 
  CHIPOLA RIVER AT MARIANNA AFFECTING JACKSON COUNTY 
  CHIPOLA RIVER NEAR ALTHA AFFECTING CALHOUN COUNTY 
 ...MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST... ...MINOR 
FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC063-271558-
/O.EXT.KTAE.FL.W.0011.000000T0000Z-080228T0300Z/
/MALF1.1.ER.080225T0711Z.080226T0900Z.080227T2100Z.NO/
1058 AM EST TUE FEB 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHIPOLA RIVER AT MARIANNA.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:01 AM TUESDAY THE STAGE WAS 20.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  AFTERNOON.
* IMPACT...AT 19.5 FEET...A FEW FAMILIES WILL NEED TO BE EVACUATED FROM LOCATIONS
  NORTH OF TOWN.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

CHIPOLA RIVER
  MARIANNA      19  20.9 TUE 10 AM   19.6   18.0   16.4   14.8   13.1


$$

FLC013-271558-
/O.EXT.KTAE.FL.W.0013.000000T0000Z-080229T0645Z/
/ALTF1.2.ER.080226T0833Z.080227T1800Z.080229T0045Z.NO/
1058 AM EST TUE FEB 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHIPOLA RIVER NEAR ALTHA.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM TUESDAY THE STAGE WAS 22.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.6 FEET BY TOMORROW EARLY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.
* IMPACT...AT 23.0 FEET...WATER WILL START TO AFFECT HOUSES AND MOBILE HOMES IN 
  THE FLOOD PLAIN DOWNSTREAM FROM THE GAGE. A FEW FISH CAMPS DOWNSTREAM OF 
  HIGHWAY 20 WILL BE AFFECTED BY FLOOD WATER.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

CHIPOLA RIVER
  ALTHA         22  22.7 TUE 10 AM   24.5   23.5   20.6   17.5   14.7


$$

FLC013-037-045-077-271558-
/O.EXT.KTAE.FL.W.0007.000000T0000Z-080301T1630Z/
/BLOF1.1.ER.080222T2110Z.080225T1200Z.080301T1030Z.NO/
1058 AM EST TUE FEB 26 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM TUESDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.0 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR AT DOUGLAS LANDING 
  AND WILLIS LANDING CAMPGROUNDS.  THE 19.0 FT LEVEL AT BLOUNTSTOWN MAY AT TIMES
  NOT BE REPRESENTATIVE OF RIVER LEVELS IN THESE AREAS DUE TO TIDAL EFFECTS...
  WINDS OR LOCAL RAINFALL AND SHOULD BE USED WITH CAUTION.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    WED    THU    FRI    SAT    SUN

APALACHICOLA RIVER
  BLOUNTSTOWN   15  17.8 TUE 08 AM   18.0   17.7   16.4   14.9   13.0


$$
000 
WGUS82 KTAE 271623
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1123 AM EST WED FEB 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...GEORGIA...
 
  THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEOGRIA 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA..
  CHIPOLA RIVER AT MARIANNA AFFECTING JACKSON COUNTY 
  CHIPOLA RIVER NEAR ALTHA AFFECTING CALHOUN COUNTY
  OCHLOCKONEE RIVER NEAR HAVANA AFFECTING GADSDEN AND LEON COUNTIES 
 

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC063-280447-
/O.EXT.KTAE.FL.W.0011.000000T0000Z-080228T0447Z/
/MALF1.1.ER.080225T0711Z.080226T0900Z.080227T2247Z.NO/
1123 AM EST WED FEB 27 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE CHIPOLA RIVER AT MARIANNA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:01 AM WEDNESDAY THE STAGE WAS 19.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* IMPACT...AT 19.5 FEET...A FEW FAMILIES WILL NEED TO BE EVACUATED FROM LOCATIONS
  NORTH OF TOWN.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

CHIPOLA RIVER
  MARIANNA      19  19.6 WED 10 AM   17.9   15.7   14.3   13.5   13.0


$$

FLC013-281623-
/O.EXT.KTAE.FL.W.0013.000000T0000Z-080229T2125Z/
/ALTF1.2.ER.080226T0833Z.080227T1501Z.080229T1525Z.NO/
1123 AM EST WED FEB 27 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE CHIPOLA RIVER NEAR ALTHA.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:01 AM WEDNESDAY THE STAGE WAS 24.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS NEAR CREST AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE FRIDAY
  MORNING.
* IMPACT...AT 23.0 FEET...WATER WILL START TO AFFECT HOUSES AND MOBILE HOMES IN 
  THE FLOOD PLAIN DOWNSTREAM FROM THE GAGE. A FEW FISH CAMPS DOWNSTREAM OF 
  HIGHWAY 20 WILL BE AFFECTED BY FLOOD WATER.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

CHIPOLA RIVER
  ALTHA         22  24.6 WED 10 AM   24.3   22.4   19.5   16.5   14.0


$$

GAC131-275-281622-
/O.ROU.KTAE.HY.S.0000.000000T0000Z-000000T0000Z/
/TMLG1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1123 AM EST WED FEB 27 2008

FORECAST INFORMATION FOR
  OCHLOCKONEE RIVER NEAR THOMASVILLE.
* AT  9:45 AM WEDNESDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL FALL TO NEAR 14.8 FEET THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...THIS IS CONSIDERED INITIAL FLOOD STAGE. RIVER ACCESS 
  ROADS AND LOWLANDS ALONG THE RIVER WILL BE FLOODED.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

OCHLOCKONEE RIVER
  THOMASVILLE   15  15.0 WED 10 AM   14.3   13.6   12.9   12.2   11.6


$$

FLC039-073-281622-
/O.CON.KTAE.FL.W.0005.000000T0000Z-000000T0000Z/
/HVNF1.2.ER.080223T1605Z.080225T1715Z.000000T0000Z.NO/
1123 AM EST WED FEB 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE OCHLOCKONEE RIVER NEAR HAVANA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 28.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO A STAGE OF 27.7 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 26.5 FEET...LOCAL AUTHORITIES BEGIN TO MONITOR STATE ROAD 12 
  CONDITIONS.  AT THIS LEVEL...STATE ROAD 12 NEAR CONCORD IS SUBJECT TO CLOSURE AS CONDITIONS
  WARRANT.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

OCHLOCKONEE RIVER
  HAVANA        25  28.3 WED 10 AM   27.7   27.3   26.8   26.2   25.5


$$

GAC185-281622-
/O.EXT.KTAE.FL.W.0006.000000T0000Z-080301T0448Z/
/VDSG1.1.ER.080222T0208Z.080224T2300Z.080229T2248Z.NO/
1123 AM EST WED FEB 27 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY 
  AFTERNOON.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

WITHLACOOCHEE RIVER
  VALDOSTA      13  18.1 WED 10 AM   16.8   13.9   11.9    9.8    8.2


$$
000 
WGUS82 KTAE 281536
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1036 AM EST THU FEB 28 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND 
  LIBERTY COUNTIES 
  CHIPOLA RIVER NEAR ALTHA AFFECTING CALHOUN COUNTY 
 
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC013-291536-
/O.EXT.KTAE.FL.W.0013.000000T0000Z-080302T0224Z/
/ALTF1.2.ER.080226T0833Z.080228T0800Z.080301T2024Z.NO/
1036 AM EST THU FEB 28 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE CHIPOLA RIVER NEAR ALTHA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM THURSDAY THE STAGE WAS 25.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* IMPACT...AT 23.0 FEET...WATER WILL START TO AFFECT HOUSES AND MOBILE HOMES IN 
  THE FLOOD PLAIN DOWNSTREAM FROM THE GAGE. A FEW FISH CAMPS DOWNSTREAM OF 
  HIGHWAY 20 WILL BE AFFECTED BY FLOOD WATER.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

CHIPOLA RIVER
  ALTHA         22  24.9 THU 10 AM   24.1   22.6   20.9   19.6   18.4


$$

FLC013-037-045-077-290900-
/O.EXT.KTAE.FL.W.0007.000000T0000Z-080229T0900Z/
/BLOF1.1.ER.080222T2110Z.080225T1200Z.080229T0300Z.NO/
1036 AM EST THU FEB 28 2008

THE FLOOD WARNING CONTINUES FOR
  THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM THURSDAY THE STAGE WAS 15.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
  THE BANK AT THE MARINA.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

APALACHICOLA RIVER
  BLOUNTSTOWN   15  15.8 THU 08 AM   14.7   14.1   13.8   13.4   13.3


$$
000 
WGUS82 KTAE 291520
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1020 AM EST FRI FEB 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHIPOLA RIVER NEAR ALTHA AFFECTING CALHOUN COUNTY 
  
 ...MODERATE FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC013-011520-
/O.EXT.KTAE.FL.W.0013.000000T0000Z-080301T2230Z/
/ALTF1.2.ER.080226T0833Z.080228T0800Z.080301T1630Z.NO/
1020 AM EST FRI FEB 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHIPOLA RIVER NEAR ALTHA.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 23.7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  LATE MORNING.
* IMPACT...AT 23.0 FEET...WATER WILL START TO AFFECT HOUSES AND MOBILE HOMES IN 
  THE FLOOD PLAIN DOWNSTREAM FROM THE GAGE. A FEW FISH CAMPS DOWNSTREAM OF 
  HIGHWAY 20 WILL BE AFFECTED BY FLOOD WATER.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

CHIPOLA RIVER
  ALTHA         22  23.7 FRI 10 AM   22.3   20.5   19.0   17.7   17.0


$$
000 
WGUS82 KTAE 011506
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1006 AM EST SAT MAR 01 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  CHIPOLA RIVER NEAR ALTHA AFFECTING CALHOUN COUNTY
 ...SIGNIFICANT RISES NEAR ALTHA...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


FLC013-011536-
/O.CAN.KTAE.FL.W.0013.000000T0000Z-080301T2230Z/
/ALTF1.2.ER.080226T0833Z.080228T0800Z.080301T0832Z.NO/
1006 AM EST SAT MAR 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CHIPOLA RIVER NEAR ALTHA.
* AT  9:00 AM SATURDAY THE STAGE WAS 21.3 FEET. 
* FELL BELOW FLOOD STAGE AT  3:32 AM SATURDAY.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 23.0 FEET...WATER WILL START TO AFFECT HOUSES AND MOBILE HOMES IN 
  THE FLOOD PLAIN DOWNSTREAM FROM THE GAGE. A FEW FISH CAMPS DOWNSTREAM OF 
  HIGHWAY 20 WILL BE AFFECTED BY FLOOD WATER.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

CHIPOLA RIVER
  ALTHA         22  21.3 SAT 09 AM   19.3   17.2   15.8   14.6   13.7


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 25, 8:15 AM CST, 3 hours earlier.

Area forecast discussion, Feb 25, 8:15 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST MON FEB 25 2008

.SYNOPSIS...LATEST WATER VAPOR/RUC H5 COMPOSITE SHOWS ONE SHORT WAVE
TROUGH EXITING SRN NEW ENGLAND/MID-ATLANTIC COAST...WITH THE NEXT
UPSTREAM SHORT WAVE EMERGING OVER THE CENTRAL PLAINS. BETWEEN THESE
TWO SYSTEMS...ZONAL FLOW PREVAILS OVER THE GULF COAST STATES THIS
MORNING. THE LOCAL 12Z SOUNDING DEPICTED A SHALLOW INVERSION JUST
ABOVE THE SURFACE...WITH A MORE SUBSTANTIAL ONE NEAR 750 MB. AT THE
SURFACE...A WEAK RIDGE OF HIGH PRESSURE DOMINATED AREAS FROM THE MS
RIVER EWD. EXPECT ANOTHER CHAMBER OF COMMERCE TYPE DAY WITH AMPLE
SUNSHINE AND WARMER THAN NORMAL AFTERNOON TEMPS.

&&

.MARINE...CURRENT OBS SHOW NLY WINDS 10 KTS OR LESS WITH LOW SEAS.
NO SIGNIFICANT CHANGES ARE ANTICIPATED FOR THE MORNING FORECAST
UPDATE...WITH WINDS VEERING AROUND TO ONSHORE THIS AFTERNOON. LOOKS
LIKE AN IDEAL DAY FOR BOATING BEFORE CONDITIONS DETERIORATE TONIGHT.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL UNTIL EVENING AT TERMINALS.
THEN MVFR CIGS/VSBYS ARE EXPECTED TO DEVELOP LATER TONIGHT...WITH
IFR OR LOWER RESTRICTIONS AT KTLH AND KVLD. HAVE INCLUDED TEMPO
GROUPS FOR LIGHT RAIN AT KDHN AND KABY AFTER 09Z TUE.

&&

.FIRE WEATHER...BRIEF DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35
PERCENT ARE EXPECTED THIS AFTERNOON ACROSS THE ERN FL BIG BEND. NO
CONCERNS ON TUE WITH MOISTURE AND APPROACHING COLD FRONT. RED FLAG
CONDITIONS ARE A GOOD BET BOTH WED AND THU.

&&

.HYDROLOGY...SEVERAL OF OUR RIVER FORECAST POINTS ARE IN FLOOD AS A
RESULT OF LAST WEEKS HEAVY RAINS. BOTH VALDOSTA AND THOMASVILLE
HAVE CRESTED...WHILE HAVANA IS BEGINNING TO CREST WITH MODERATE
FLOODING IMPACTING STATE ROAD 12. FOR DETAILS...CONSULT LOCAL FLOOD
WARNINGS AND FLOOD STATEMENTS FOR RIVER CREST FORECASTS AND
POTENTIAL FLOODING IMPACTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75  55  70  37  54 /  00  20  80  20  00
PANAMA CITY  71  61  69  39  53 /  05  30  70  10  00
DOTHAN       71  56  62  34  52 /  05  50  70  10  00
ALBANY       73  55  65  32  52 /  00  40  80  10  00
VALDOSTA     74  54  70  37  52 /  00  20  80  20  00
CROSS CITY   76  56  74  41  54 /  00  10  80  30  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

JAMSKI/DUVAL
Hazardous weather outlook, Feb 25, 5:49 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 AM EST MON FEB 25 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-261200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
649 AM EST MON FEB 25 2008 /549 AM CST MON FEB 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF FOG CAN BE EXPECTED THIS MORNING. MANY AREA RIVERS
REMAIN SWOLLEN FROM THE HEAVY RAINS THAT FELL ON THURSDAY AND
FRIDAY. THE CHIPOLA RIVER IS EXPECTED TO RISE HIGH ENOUGH TO
THREATEN SOME HOMES ON THE NORTH SIDE OF MARIANNA TODAY. THE
OCHLOCKONEE RIVER IN HAVANA HAS RISEN SUFFICIENTLY TO FLOOD PARTS
OF STATE ROUTE 12. CONSULT LOCAL FLOOD WARNINGS AND FLOOD
STATEMENTS FOR RIVER CREST FORECASTS AND POTENTIAL FLOODING
IMPACTS.

THE NEXT FRONTAL SYSTEM WILL APPROACH THE AREA TONIGHT. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN MOVING INTO THE
REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY ACROSS
THE ENTIRE FORECAST AREA. UNIDIRECTIONAL WIND SHEAR PROFILES
SUGGEST THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
STRAIGHT LINE WIND GUSTS AND HAIL...WITH TORNADOES POSSIBLE IN
BOWING SEGMENTS. RAINFALL TOTALS WITH THIS SYSTEM ARE EXPECTED TO
BE AN INCH OR LESS. WINDS WILL PICK UP TO SMALL CRAFT ADVISORY
LEVELS OVER THE GULF WATERS ON TUESDAY IN THE ONSHORE FLOW AHEAD
OF THE FRONT...AND GET EVEN HIGHER ONCE WINDS SHIFT TO OFFSHORE
BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY. UNLIKE THE LAST
FRONTAL PASSAGE...MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND
THIS COLD FRONT. A FEW AREAS IN SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA COULD FLIRT WITH THE FREEZING MARK BY WEDNESDAY MORNING.
WINDS WILL STAY UP DURING THE NIGHT CREATING WIND CHILL READING
WELL DOWN INTO THE 20S DURING THE MORNING HOURS. WEDNESDAY NIGHT
WILL BE EVEN COLDER WITH A WIDESPREAD FREEZE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY...BUT IS LIKELY FOR
TUESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:23 PM CSTRiver Flood WarningTAEJackson3 days
Feb 25, 9:23 AM CSTRiver Flood WarningTAEWakulla24 hr
Feb 25, 1:40 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

River Flood Warnings in Florida, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.